Alert archive / Virginia / Small Craft Advisories in 2021

Small Craft Advisory 162, NWS Baltimore/Washington

August 6, 2021

NWS Baltimore/Washington issued this small craft advisory at Aug 6, 2021, 1:20 AM EDT. It took effect at Aug 6, 2021, 4:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 6, 2021, 1:20 AM EDT (05:20 UTC)
In effect from
Aug 6, 2021, 4:00 PM EDT
Expired
Aug 7, 2021, 12:00 AM EDT
In force
8 hr
Issued by
NWS Baltimore/Washington

The text

As transmitted.

131 
WHUS71 KLWX 060520
MWWLWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
120 AM EDT Fri Aug 6 2021

ANZ532-533-541-061330-
/O.NEW.KLWX.SC.Y.0162.210806T2000Z-210807T0400Z/
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Choptank River to Cambridge MD and the Little Choptank River-
120 AM EDT Fri Aug 6 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT...

* WHAT...South winds 10 to 15 kt with gusts up to 20 kt expected.

* WHERE...Chesapeake Bay from Sandy Point MD to Drum Point MD, 
  and Choptank River to Cambridge MD and the Little Choptank 
  River.

* WHEN...From 4 PM this afternoon to midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ531-539-540-061330-
/O.NEW.KLWX.SC.Y.0162.210806T2300Z-210807T0400Z/
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chester River to Queenstown MD-Eastern Bay-
120 AM EDT Fri Aug 6 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...

* WHAT...South winds 10 to 15 kt with gusts up to 20 kt expected.

* WHERE...Chesapeake Bay from Pooles Island to Sandy Point MD, 
  Chester River to Queenstown MD and Eastern Bay.

* WHEN...From 7 PM this evening to midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

DHOF
4 follow-up statements
541 
WHUS71 KLWX 061311
MWWLWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
911 AM EDT Fri Aug 6 2021

ANZ532-533-541-062115-
/O.CON.KLWX.SC.Y.0162.210806T2000Z-210807T0400Z/
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Choptank River to Cambridge MD and the Little Choptank River-
911 AM EDT Fri Aug 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO MIDNIGHT EDT TONIGHT...

* WHAT...South winds 10 to 15 kt with gusts up to 20 kt expected.

* WHERE...Chesapeake Bay from Sandy Point MD to Drum Point MD, 
  and Choptank River to Cambridge MD and the Little Choptank 
  River.

* WHEN...From 4 PM this afternoon to midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ531-539-540-062115-
/O.CON.KLWX.SC.Y.0162.210806T2300Z-210807T0400Z/
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chester River to Queenstown MD-Eastern Bay-
911 AM EDT Fri Aug 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO MIDNIGHT EDT TONIGHT...

* WHAT...South winds 10 to 15 kt with gusts up to 20 kt expected.

* WHERE...Chester River to Queenstown MD, Eastern Bay and 
  Chesapeake Bay from Pooles Island to Sandy Point MD.

* WHEN...From 7 PM this evening to midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

CJL
037 
WHUS71 KLWX 061608
MWWLWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
1208 PM EDT Fri Aug 6 2021

ANZ530-538-070015-
/O.EXA.KLWX.SC.Y.0162.210806T2300Z-210807T0400Z/
Chesapeake Bay north of Pooles Island MD-
Patapsco River including Baltimore Harbor-
1208 PM EDT Fri Aug 6 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...

* WHAT...South winds 10 to 15 kt with gusts up to 20 kt expected.

* WHERE...Chesapeake Bay north of Pooles Island MD and Patapsco 
  River including Baltimore Harbor.

* WHEN...From 7 PM this evening to midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ532-533-541-070015-
/O.CON.KLWX.SC.Y.0162.210806T2000Z-210807T0400Z/
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Choptank River to Cambridge MD and the Little Choptank River-
1208 PM EDT Fri Aug 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO MIDNIGHT EDT TONIGHT...

* WHAT...South winds 10 to 15 kt with gusts up to 20 kt expected.

* WHERE...Chesapeake Bay from Sandy Point MD to Drum Point MD, 
  and Choptank River to Cambridge MD and the Little Choptank 
  River.

* WHEN...From 4 PM this afternoon to midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ531-539-540-070015-
/O.CON.KLWX.SC.Y.0162.210806T2300Z-210807T0400Z/
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chester River to Queenstown MD-Eastern Bay-
1208 PM EDT Fri Aug 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO MIDNIGHT EDT TONIGHT...

* WHAT...South winds around 10 to 15 kt with gusts up to 20 kt 
  expected.

* WHERE...Chester River to Queenstown MD, Chesapeake Bay from 
  Pooles Island to Sandy Point MD and Eastern Bay.

* WHEN...From 7 PM this evening to midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

CJL
448 
WHUS71 KLWX 062355
MWWLWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
755 PM EDT Fri Aug 6 2021

ANZ532-533-541-070400-
/O.CON.KLWX.SC.Y.0162.000000T0000Z-210807T0400Z/
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Choptank River to Cambridge MD and the Little Choptank River-
755 PM EDT Fri Aug 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...South winds 10 to 15 kt with gusts up to 20 kt.

* WHERE...Chesapeake Bay from Sandy Point MD to Drum Point MD, 
  and Choptank River to Cambridge MD and the Little Choptank 
  River.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ530-531-538>540-070400-
/O.CON.KLWX.SC.Y.0162.000000T0000Z-210807T0400Z/
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
755 PM EDT Fri Aug 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...South winds 10 to 15 kt with gusts up to 20 kt.

* WHERE...Chesapeake Bay north of Sandy Point MD, Chester River 
  to Queenstown MD, Patapsco River including Baltimore Harbor, 
  and Eastern Bay.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
882 
WHUS71 KLWX 070348
MWWLWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
1148 PM EDT Fri Aug 6 2021

ANZ532-533-541-070500-
/O.EXP.KLWX.SC.Y.0162.000000T0000Z-210807T0400Z/
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Choptank River to Cambridge MD and the Little Choptank River-
1148 PM EDT Fri Aug 6 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT MIDNIGHT EDT TONIGHT...

Winds have diminished.

$$

ANZ530-531-538>540-070500-
/O.EXP.KLWX.SC.Y.0162.000000T0000Z-210807T0400Z/
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
1148 PM EDT Fri Aug 6 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT MIDNIGHT EDT TONIGHT...

Winds have diminished.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this small craft advisory went out at Aug 5, 9:23 PM EDT, 3 hours 57 minutes earlier.

Area forecast discussion, Aug 5, 9:23 PM EDT, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
923 PM EDT Thu Aug 5 2021

.SYNOPSIS...
High pressure will remain over the St. Lawrence Valley to the
Ohio Valley through the end of the week. Meanwhile, a series of
low pressure systems will track along a stationary front located
east of the Mid Atlantic coast. High pressure will shift into
the Atlantic Ocean this weekend and remain there through early
next week.

&&

.NEAR TERM /TONIGHT/...
Weak high pressure will preside over the region tonight with
light to calm winds and mainly clear skies. Earlier showers and
isolated thunderstorm activity has waned with the loss of
daytime heating. Patchy fog will be possible overnight west of
the Blue Ridge Mountains, primarily near areas that received
rainfall. Temperatures tonight should radiate nicely with skies
clearing and winds on the calm side. Temperatures by daybreak
will range from the upper 50s over the Alleghenies to the low
to middle 60s much elsewhere, while the city centers hover
around 70.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Shortwave ridging is expected to bring dry and hot weather on
Friday. Temperatures likely break 90 for many areas. Dew points
only rise into the upper 50s to low 60s though, so heat indices
won't be much different. So, should just be a warmer than
average, but dry, summer day.

With the stalled frontal boundary still well to our southeast,
and an approaching upper trough from the west, surface low
pressure will develop along the coast and slide by to our south
through Saturday. This will result in increased cloud cover
starting Friday night and continuing into Saturday. Rain chances
increase throughout the day Saturday, but am maintaining only
chance POPs as the core of precipitation should pass by to our
south. A few thunderstorms can't be ruled out, but the threat
for severe weather appears low since much of the region will be
on the relatively stable side of low pressure tracking to the
east. A marginal flood threat could develop near southern
Maryland if some of the wetter guidance were to come to
fruition. Lots of uncertainty there though, as the GFS came way
down from its 00z solution in the 06z and 12z runs
consecutively. Then the ECMWF has trended significantly further
west in the 12z run. So, likely we will meet somewhere in the
middle here. Have brought southern Maryland into the half inch
bin in terms of QPF for the event for now, and will re-evaluate
as new guidance comes in.

At any rate, precipitation comes to an end Saturday evening and
skies will gradually clear out, with lows in the mid 60s
expected.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
Shortwave begins to depart off the coast by Sunday morning with
ridging building in behind. This will result in none to low end PoPs
for the end of the weekend into early next week. Ridging across the
Great Plains and troughing to the NW and over the Great Lakes and
areas further east will play an important role in our potential
impacts for the early part of the work week.

Temperatures and dew points will increase through the period, this
will lead to the potential for Heat Advisories across portions of
the area Tuesday and Wednesday. With this type of pattern and being
so far out, it is important to remember the impacts of terrain
circulation and bay breeze interactions which may pose a threat for
us during this period in the form of thunderstorms and localized
heavy rainfall. Will continue to monitor any pattern changes for the
time frame.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
VFR conditions expected to prevail over the terminals tonight
as weak high pressure sits atop the region. As a result, light
to calm winds and dry conditions are forecast. Patchy morning
fog is possible around MRB/CHO.

VFR conditions expected Friday with a ridge of high pressure
overhead and light southerly winds at less than 10 knots.

Cloud cover and rain chances will increase by Saturday, but
uncertainty remains in how low clouds get or how widespread any
shower or thunderstorm activity becomes.

With high pressure overhead, expect VFR conditions on Sunday and
Monday.

&&

.MARINE...
Weak high pressure will reside over the region tonight through
Friday with light southerly breezes and sub SCA conditions
prevailing over the waters. Low pressure will track southeast of
our waters Saturday into Saturday night, bringing some
precipitation to the area as winds turn out of the southeast and
remain below SCA thresholds.

With a departing low pressure to the NE and high pressure building
in from the west, gradient may become tighter thus increasing winds
near the surface. As a result, SCA's are possible Sunday into
Monday.

&&

.TIDES/COASTAL FLOODING...
Anomalies are running a touch high this evening in a light
southerly flow regime. As a result, our Annapolis and Southwest
D.C. will flirt with Action stage during the overnight high
tide cycle. With the expectation for winds to slacken tonight as
high pressure takes control, anomalies should level off enough
to stave off any tidal flooding concerns. Will continue to
monitor this potential threat overnight.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...None.

&&

SYNOPSIS...BKF/CJL
NEAR TERM...BKF/CJL
SHORT TERM...CJL
LONG TERM...ADM
AVIATION...BKF/CJL/ADM
MARINE...BKF/CJL/ADM
TIDES/COASTAL FLOODING...BKF
Hazardous weather outlook, Aug 5, 7:40 PM EDT, 5 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
740 PM EDT Thu Aug 5 2021

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-062345-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
740 PM EDT Thu Aug 5 2021

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Heat index values of 100 to 105 are possible Tuesday and
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-062345-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
740 PM EDT Thu Aug 5 2021

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Heat index values of 100 to 105 are possible Tuesday and
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ001-501-502-VAZ503-504-WVZ501>506-062345-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
740 PM EDT Thu Aug 5 2021

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 2:32 AM EDTCoastal Flood AdvisoryLWXAnne Arundel2 hr

Nearby

Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.